Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 23, 2012, 7:34 PM EDT for DeKalb County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 7:34 PM EDT (23:34 UTC)
- Expired
- Aug 23, 2012, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WWUS82 KFFC 232334
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU AUG 23 2012
GAZ034-045-240000-
734 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 800 PM EDT...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING SOUTHEAST AT 10 MPH. WIND
GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND
NORCROSS...MECHANICSVILLE...BERKELEY LAKE...LA
VISTA...BROOKHAVEN...DRUID HILLS...DORAVILLE...CHAMBLEE...PLEASANT
HILL...TUCKER...DECATUR...LILBURN...SCOTTDALE...CLARKSTON AND
AVONDALE ESTATES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3385 8396 3369 8423 3382 8435 3389 8435
3399 8421 3399 8419
TIME...MOT...LOC 2334Z 313DEG 7KT 3386 8423
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 7:14 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 23, 7:14 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT THU AUG 23 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY/... /ISSUED AT 322 PM EDT THU AUG 23 2012/ THE UPPER LEVEL AND SURFACE TROUGH THAT HAS PERSISTED OVER THE SOUTHEAST THE PAST SEVERAL DAYS WILL SHIFT A BIT TO THE EAST THROUGH THE SHORT TERM. THE SHORT TERM MODELS ARE IN GOOD AGREEMENT...AND CONTINUE TO SHOW ENOUGH MOISTURE OVER THE AREA FOR ISOLATED TO SCATTERED CONVECTION EACH AFTERNOON. IN THE VERY SHORT TERM... THROUGH THIS EVENING ISOLATED SHOWERS HAVE DEVELOPED ALONG AND EAST OF A CARROLLTON TO HELEN LINE...MOVING TO THE SOUTHWEST. ANTICIPATE THIS TREND WILL CONTINUE WITH CELLS DIMINISHING BETWEEN 7-9PM WITH THE LOSS OF HEATING. ISOLATED STORMS MAY PROVIDE LOCALLY HEAVY RAINFALL AND BRIEF WIND GUST TO 35-40MPH. WITH SIMILAR CONDITIONS OVER THE AREA FRIDAY AND SATURDAY HAVE TWEAKED POPS AND WEATHER TOWARD PERSISTENCE. GUIDANCE TEMPERATURES ARE IN GOOD AGREEMENT AND AGAIN WILL NOT STRAY TOO FAR. ATWELL .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED AT 322 PM EDT THU AUG 23 2012/ BIG FORECAST STORY THROUGH THE LONG TERM REMAINS TS ISSAC AS IT MOVES INTO THE GULF OF MEXICO THROUGH THE WEEKEND. TO SEE THE LATEST OFFICIAL TS ISSAC TRACK FORECAST...PLEASE VISIT NHC.NOAA.GOV. HIGH PRESSURE RIDGE OVER THE CENTRAL U.S. EXTENDS INTO THE GULF OF MEXICO THROUGH THE WEEKEND. ISSAC IS EXPECTED TO APPROACH A WEAKNESS IN THIS RIDGE AS IT MOVES INTO THE GULF OF MEXICO BY LATE WEEKEND. EXTENDED MODELS HAVE COME INTO BETTER AGREEMENT WITH POSITION OF ISSAC ENTERING THE NORTHERN GULF OF MEXICO BY TUESDAY MORNING. FOR NOW...HAVE MADE ADJUSTMENTS TO THE WIND...POP...AND RELATED FIELDS TO ACCOUNT FOR THE CHANGE IN NHC TRACK FOR THE STORM...AND FOR CONSISTENCY WITH OUR NEIGHBORS WHO HAVE ALSO MADE SOME CHANGES. BEYOND THE NHC TRACK PERIOD...MODELS HAVING A LITTLE MORE DIFFICULTY WITH PROGRESSION OF THE SYSTEM INLAND. ECMWF WANTS TO MOVE THE SYSTEM NORTHWARD AROUND AREA OF HIGH PRESSURE TO THE EAST OVER THE MID ATLANTIC STATES. THE GFS KEEPS THE RIDGE MORE WESTWARD INTO THE OHIO VALLEY...PREVENTING ISSAC FROM MAKING MUCH FORWARD PROGRESSION. THE GFS SOLUTION WOULD KEEP ISSAC OVER OR NEARBY THE CWA THROUGH LATE THURSDAY. DUE TO THE UNCERTAINTY WITH THE LATE PERIOD FORECAST...HAVE MADE ONLY MINOR ADJUSTMENTS TO POPS...KEEPING GOOD CHANCE POPS OVER THE AREA THROUGH THURSDAY. HAVE ALSO MADE SOME VERY MINOR TWEAKS TO TEMPERATURES THROUGH THE PERIOD BASED ON NEW RUN VALUES. PREVIOUS FORECAST DISCUSSION INCLUDED BELOW... 31 && .AVIATION... 00Z UPDATE... RADAR SHOWS ISOLATED SHOWERS STILL DEVELOPING AROUND ALL THE AIRPORTS TO INCLUDE ATL. WILL CONTINUE TO SHOW AT LEAST VCSH AT ALL TAF SITES UNTIL 02Z THIS EVENING... AND MAY HAVE TO QUICKLY AMD WITH A TEMPO IF NECESSARY. OTHERWISE... VFR CONDITIONS WILL PREVAIL OUTSIDE OF CONVECTION... WITH WINDS MAINLY FROM THE EAST AT 3-9KTS. //ATL CONFIDENCE...00Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 88 65 87 / 20 20 5 20 ATLANTA 69 87 68 85 / 10 10 5 20 BLAIRSVILLE 62 83 60 80 / 10 20 5 20 CARTERSVILLE 63 89 62 87 / 5 10 5 20 COLUMBUS 69 89 68 89 / 5 10 0 20 GAINESVILLE 67 85 66 84 / 10 20 5 20 MACON 67 89 66 89 / 20 20 5 20 ROME 62 90 63 90 / 5 10 5 20 PEACHTREE CITY 63 87 62 86 / 10 10 5 20 VIDALIA 69 88 69 87 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL/39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Aug 23, 12:27 PM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1227 PM EDT THU AUG 23 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1227 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ACROSS CENTRAL GEORGIA AND ISOLATED THUNDERSTORMS ACROSS NORTHEAST GEORGIA POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A BOUNDARY WILL MEANDER AROUND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS...HEAVY RAIN...AND OCCASIONAL LIGHTNING MAINLY ALONG AND EAST OF A LINE FROM COLUMBUS ATLANTA TO BLAIRSVILLE. .DISCUSSION... MOISTURE ACROSS THE AREA WILL ONCE AGAIN ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ACROSS CENTRAL AND NORTHEAST GEORGIA. WITH A BOUNDARY MEANDERING ACROSS CENTRAL GEORGIA...THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THAT AREA. INSTABILITY IS ON THE LOWER SIDE FOR SUMMER WITH CAPE VALUES FORECAST TO BE AROUND 1000 J/KG THIS AFTERNOON. SEVERE STORMS ARE NOT FORECAST AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS INCREASES FOR TUESDAY AND WEDNESDAY TO THE CHANCE RANGE AS THE IMPACTS FROM ISAAC MAY REACH THE AREA. ALTHOUGH THERE IS STILL UNCERTAINTY IN THE FORECAST...THE CURRENT FORECAST TRACK WOULD BRING THE CHANCE OF FLOODING AND GUSTY WINDS TO THE AREA. THOSE IN NORTH AND CENTRAL GEORGIA NEED TO CONTINUE TO CLOSELY MONITOR THE FORECAST FOR ISAAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 1:47 PM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT THU AUG 23 2012
GAZ110-111-231815-
147 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND TELFAIR
COUNTIES UNTIL 215 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUMBER CITY...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
WHEELER AND TELFAIR COUNTIES...INCLUDING AREAS AROUND SPRING
HILL...TOWNS...LUMBER CITY...HORSE CREEK WMA...WORKMORE AND
JACKSONVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3178 8303 3179 8306 3187 8316 3207 8272
3194 8258 3192 8261 3192 8267 3185 8275
3185 8277 3183 8279 3178 8286 3178 8289
TIME...MOT...LOC 1747Z 053DEG 11KT 3191 8274Special weather statement, Aug 23, 5:09 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT THU AUG 23 2012
GAZ055-057-232145-
509 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HENRY AND CLAYTON
COUNTIES UNTIL 545 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIDDEN VALLEY PARK...MOVING WEST AT 5 MPH.
WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
HENRY AND CLAYTON COUNTIES...INCLUDING AREAS AROUND HIDDEN VALLEY
PARK...KELLEYTOWN...FLIPPEN...EAGLES
LANDING...STOCKBRIDGE...REX...FORT GILLEM...ELLENWOOD...LAKE
CITY...MORROW...LAKE SPIVEY...BONANZA...IRONDALE...JONESBORO AND
RIVERDALE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3365 8427 3365 8424 3363 8424 3365 8422
3365 8419 3356 8413 3357 8411 3355 8408
3351 8407 3343 8436 3362 8443
TIME...MOT...LOC 2109Z 075DEG 5KT 3357 8420Special weather statement, Aug 23, 5:56 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT THU AUG 23 2012
GAZ074-076-085-097-232230-
556 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
LAURENS...JOHNSON AND JEFFERSON COUNTIES UNTIL 630 PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STELLAVILLE TO HARLOW...MOVING SOUTHWEST
AT 5 MPH. WIND GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
WASHINGTON...LAURENS...JOHNSON AND JEFFERSON COUNTIES...INCLUDING
AREAS AROUND LOVETT...HARLOW...BREWTON...EAST DUBLIN...DUBLIN...NEW
HOME...SPANN...DONOVAN...WRIGHTSVILLE...MOXLEY...BARTOW...LOUISVILLE.
..PRINGLE...RENTZ AND MATTHEWS. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3305 8228 3231 8290 3248 8315 3322 8243
3324 8223
TIME...MOT...LOC 2155Z 082DEG 4KT 3317 8230 3279 8272
3249 8300Special weather statement, Aug 23, 7:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU AUG 23 2012
GAZ034-045-240000-
734 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 800 PM EDT...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING SOUTHEAST AT 10 MPH. WIND
GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND
NORCROSS...MECHANICSVILLE...BERKELEY LAKE...LA
VISTA...BROOKHAVEN...DRUID HILLS...DORAVILLE...CHAMBLEE...PLEASANT
HILL...TUCKER...DECATUR...LILBURN...SCOTTDALE...CLARKSTON AND
AVONDALE ESTATES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3385 8396 3369 8423 3382 8435 3389 8435
3399 8421 3399 8419
TIME...MOT...LOC 2334Z 313DEG 7KT 3386 8423The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:47 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Aug 23, 5:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Aug 23, 5:56 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Laurens | 34 min |
| Aug 23, 7:57 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.